MAUDE Adverse Event Report: TRIMA ACCEL; TRIMA PLT +20ML SAMPLER, MULTIPLS, RBC

TRIMA ACCEL; TRIMA PLT +20ML SAMPLER, MULTIPLS, RBC
Model Number 82416
Health Effect - Clinical Code Local Reaction (2035)
Date of Event 08/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation: per review of the taps report, there were no alerts during the procedure and rinseback was complete.Investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
The customer reported that the donor was donating platelets and plasma on a trima device.The collection was targeting a double platelet unit donation and the donor requested that the donation be stopped about 10 minutes early because she was not feeling well.After the procedure, it was reported that the donor had diarrhea and was picked up from the donation site as she didn't feel up to driving herself home.The customer reported that the following day the donor was taken to the emergency room because she was passing blood.The donor was diagnosed (cat scan with contrast agent) with ischemic colitis of her descending colon, possibly due to her normally lower blood pressure and the blood volume lost during the donation.Prior to the procedure her height is 5 feet 7 inches and weight was (b)(6) lb and her blood pressure was measured at 114/67.They removed 482 ml of platelet and 200 ml of plasma.The donor reported mild symptoms of the acd-a, controlled by oral tums.Per the customer, she is recovering and the doctor thinks will likely be well in another day or so.Patient identifier and age are not available from the customer.The collection set is not available for return because it was discarded by the customer.
 
Event or Problem Description
The customer reported that the donor was donating platelets and plasma on a trima device.The collection was targeting a double platelet unit donation and the donor requested that the donation be stopped about 10 minutes early because she was not feeling well.After the procedure, it was reported that the donor had diarrhea and was picked up from the donation site as she didn't feel up to driving herself home.The customer reported that the following day the donor was taken to the emergency room because she was passing blood.The donor was diagnosed (cat scan with contrast agent) with ischemic colitis of her descending colon, possibly due to her normally lower blood pressure and the blood volume lost during the donation.Prior to the procedure her height is 5 feet 7 inches and weight was 174 lb and her blood pressure was measured at 114/67.They removed 482 ml of platelet and 200 ml of plasma.The donor reported mild symptoms of the acd-a, controlled by oral tums.Per the customer, she is recovering and the doctor thinks will likely be well in another day or so.Per follow up from the customer, the patient made a full recovery.The collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
Investigation: per review of the taps report, there were no alerts during the procedure and rinseback was complete.A disposable history search indicated there were no other reported occurrences of adverse reactions on this lot worldwide.A review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.According to aabb technical manual 16th edition p, adverse events seen at the time of donation or those reported later average about 3.5% of donations.Reactions that need medical care after the donor has left the donation site are seen in 1 in 3400 donors.A protocol for a telephone follow-up of donors who have experienced severe reactions is helpful to assess the donors for any residual symptoms.Donors experiencing severe reactions generally defer themselves from future donations although they may consider preoperative autologous donations.Investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation: per review of the taps report, there were no alerts during the procedure and rinseback was complete.A disposable history search indicated there were no other reported occurrences of adverse reactions on this lot worldwide.A review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.According to aabb technical manual 16th edition p, adverse events seen at the time of donation or those reported later average about 3.5% of donations.Reactions that need medical care after the donor has left the donation site are seen in 1 in 3400 donors.A protocol for a telephone follow-up of donors who have experienced severe reactions is helpful to assess the donors for any residual symptoms.Donors experiencing severe reactions generally defer themselves from future donations although they may consider preoperative autologous donations.Per subsequent follow-up, terumo bct technical lead software stated that "this was her third platelet apheresis donation.The first time seemed normal.The second time she felt dizzy and had diarrhea at vitalant immediately after the donation.This incident was her third apheresis donation.Her doctor has strongly suggested that she no longer do apheresis donation." the run data file (rdf) was analyzed for this event.The rdf confirmed that the system operated as intended and is well within the safety limits imposed by the system.Root cause: a root cause assessment was performed for this complaint.Based on the available information a definitive root cause for the donor's citrate reactions could not be determined.These reactions occur due to decreased ionized calcium in circulation as a result of exogenous citrate administered during the apheresis procedure and are influenced by donor physiology, the rate of ac infusion, and/or the length of the procedure.These symptoms may be treated with oral or intravenous calcium supplements or by adjusting the ac infusion rate.A definitive root cause for the ischemic colitis could not be determined.Based on the available information, it is possible that the ischemic colitis was caused by the donor's underlying hypotension, or by a diminution of the colonic blood supply, resulting from underlying hypotension and, exacerbated by hypovolemia of donating both plasma and platelet products.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA PLT +20ML SAMPLER, MULTIPLS, RBC
MDR Report Key12513686
Report Number1722028-2021-00305
Device Sequence Number983075
Product Code GKT
UDI-Device Identifier05020583824164
UDI-Public05020583824164
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/01/2023
Device Model Number82416
Device Catalogue Number3824162
Device Lot Number2107282132
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2021
Supplement Date Received by Manufacturer10/11/2021
11/01/2021
Initial Report FDA Received Date09/22/2021
Supplement Report FDA Received Date10/15/2021
11/04/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age58 YR